Alert archive / Arkansas / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 79, NWS Memphis, TN

May 21, 2013Lee County, Phillips County, St. Francis County, Arkansas

NWS Memphis, TN issued this severe thunderstorm warning at May 21, 2013, 3:00 PM CDT for Lee County, Phillips County, St. Francis County, Arkansas. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 21, 2013, 3:00 PM CDT (20:00 UTC)
Expired
May 21, 2013, 3:45 PM CDT
In force
45 min
Issued by
NWS Memphis, TN
Area
Storm-based polygon

Counties Lee County, AR, Phillips County, AR, St. Francis County, AR

The radar

The Little Rock radar (KLZK), 111 km from the middle of the area, began a volume at 20:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 21, 3:00 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 8.0 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2013-05-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 35 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2013-05-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 17 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
35 J/kg
Mixed-layer CIN
-268 J/kg
Mixed-layer LCL
1441 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
17 m²/s²
0-3 km storm-relative helicity
106 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

500 
WUUS54 KMEG 212000
SVRMEG
ARC077-107-123-212045-
/O.NEW.KMEG.SV.W.0079.130521T2000Z-130521T2045Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
300 PM CDT TUE MAY 21 2013

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN LEE COUNTY IN EASTERN ARKANSAS...
  NORTHWESTERN PHILLIPS COUNTY IN EASTERN ARKANSAS...
  WESTERN ST. FRANCIS COUNTY IN EASTERN ARKANSAS...

* UNTIL 345 PM CDT

* AT 300 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED
  ALONG A LINE EXTENDING FROM 12 MILES WEST OF COLT TO 7 MILES WEST
  OF MARVELL...OR ALONG A LINE EXTENDING FROM 13 MILES SOUTHEAST OF
  MCCRORY TO 7 MILES WEST OF MARVELL...AND MOVING NORTH AT 35 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO FORREST
  CITY...MARIANNA...MARVELL AND PALESTINE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

.A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A STORM SHELTER OR SMALL INTERIOR ROOM.

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

&&

LAT...LON 3501 9115 3501 9106 3502 9105 3515 9105
      3514 9074 3437 9074 3437 9101 3446 9101
      3448 9106 3473 9106 3474 9111 3486 9111
      3490 9113 3491 9116 3494 9116
TIME...MOT...LOC 2000Z 180DEG 30KT 3518 9102 3460 9104

$$
1 follow-up statement
037 
WWUS54 KMEG 212029
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
329 PM CDT TUE MAY 21 2013

ARC107-212040-
/O.CAN.KMEG.SV.W.0079.000000T0000Z-130521T2045Z/
PHILLIPS AR-
329 PM CDT TUE MAY 21 2013

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN PHILLIPS COUNTY
IS CANCELLED...

AT 330 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE 
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA 
AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. 
THEREFORE...THE SEVERE THUNDERSTORM WARNING IS CANCELLED.

LAT...LON 3501 9115 3501 9106 3515 9105 3514 9074
      3464 9075 3464 9104 3465 9105 3473 9106
      3474 9111 3486 9111 3491 9113 3491 9116
TIME...MOT...LOC 2030Z 180DEG 30KT 3543 9102 3485 9104

$$

ARC077-123-212045-
/O.CON.KMEG.SV.W.0079.000000T0000Z-130521T2045Z/
LEE AR-ST. FRANCIS AR-
329 PM CDT TUE MAY 21 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM CDT
FOR WESTERN ST. FRANCIS AND WESTERN LEE COUNTIES...

AT 330 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS PRODUCING QUARTER SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 22 MILES NORTHWEST OF ROSENBAUM
TO GARRET GROVE...OR ALONG A LINE EXTENDING FROM 15 MILES NORTHEAST
OF MCCRORY TO 9 MILES EAST OF BRINKLEY...MOVING NORTH AT 35 MPH.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO FORREST
CITY...MARIANNA...PALESTINE...L'ANGVILLE...POSEY...BLOSSOM...
GOODWIN...FOUR GUMS...HAWKINS...SLONIKERS MILL...HORTON...
ROSENBAUM...DODSONS CORNER AND BONAIR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

&&

LAT...LON 3501 9115 3501 9106 3515 9105 3514 9074
      3464 9075 3464 9104 3465 9105 3473 9106
      3474 9111 3486 9111 3491 9113 3491 9116
TIME...MOT...LOC 2030Z 180DEG 30KT 3543 9102 3485 9104

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 21, 1:07 PM CDT, 1 hour 53 minutes earlier.

Area forecast discussion, May 21, 1:07 PM CDT, 1 hour 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
107 PM CDT TUE MAY 21 2013

.UPDATE...

.UPDATED FOR 18Z TAF DISCUSSION..

&&

.PREV DISCUSSION... /ISSUED 1059 AM CDT TUE MAY 21 2013/

UPDATE...MORNING UPDATE.

ADJUSTED THE FORECAST BASED ON RADAR AND SATELLITE TRENDS. DOES
NOT LOOK LIKE WE WILL REALIZE THE EXPECTED AFTERNOON HIGH
TEMPERATURES DUE TO CLOUD COVER AND ONGOING PRECIPITATION. THE
EXCEPTION MAY BE IN NORTH MISSISSIPPI WHERE RAIN IS LESS
WIDESPREAD. HOWEVER CLOUD COVER IS STILL WIDESPREAD. NEW ZONES ARE
OUT. WILL LIKELY FOCUS ON SEVERE WEATHER THREAT THIS AFTERNOON. DO
NOT ANTICIPATE SIGNIFICANT CHANGES TO THE LONG TERM WITH THE
AFTERNOON PACKAGE.

PREV DISCUSSION... /ISSUED 735 AM CDT TUE MAY 21 2013/

UPDATE...

UPDATED FOR 12Z AVIATION DISCUSSION.

PREV DISCUSSION... /ISSUED 551 AM CDT TUE MAY 21 2013/

DISCUSSION...09Z SURFACE ANALYSIS PLACES A SURFACE LOW OVER
EASTERN SOUTH DAKOTA WITH A COLD FRONT EXTENDING SOUTH FROM THE
LOW ACROSS WESTERN MISSOURI...THEN BACK INTO CENTRAL OKLAHOMA AND
BACK INTO TEXAS. MEANWHILE...SHOWERS AND THUNDERSTORMS ASSOCIATED
WITH LAST NIGHT/S CONVECTIVE ACTIVITY OVER THE PLAINS AND WESTERN
SECTIONS OF THE LOWER MISSISSIPPI VALLEY PRODUCED DAMAGING WINDS
ACROSS PORTIONS OF EAST AND NORTHEAST ARKANSAS AND WEAKENED AS IT
MOVED EAST OF THE MISSISSIPPI RIVER. TEMPERATURES AS OF 4 AM CDT
ARE PREDOMINANTLY IN THE 60S AT MOST LOCATIONS. SEVERE
THUNDERSTORM POTENTIAL MAINLY LATER THIS AFTERNOON INTO TONIGHT
REMAINS THE MAIN FORECAST CONCERN IN THIS MORNING/S FORECAST
ISSUANCE.

SHORT TERM...(TODAY THROUGH WEDNESDAY NIGHT)...SHOWERS AND
THUNDERSTORMS ASSOCIATED WITH LAST NIGHTS CONVECTION HAS MOVED TO
PORTIONS OF WEST TENNESSEE NEAR THE MISSISSIPPI RIVER. REGIONAL
WSR-88D RADAR TRENDS SHOW A COUPLE OF ADDITIONAL LINES ACROSS
ARKANSAS...THE FIRST LINE ACROSS EAST AND NORTHEAST ARKANSAS...AND
A SECOND LINE BEGINNING TO APPROACH CENTRAL ARKANSAS. LATEST RADAR
TRENDS INDICATE LESS SURFACE BASED INSTABILITY ACROSS THE AREA AND
THESE TWO ADDITIONAL LINES ARE EXPECTED TO BE REMAIN ELEVATED AT
THIS TIME.

A SURFACE LOW NEAR MIDLAND TEXAS EARLY THIS MORNING WILL MOVE
INTO EASTERN OKLAHOMA BY LATE AFTERNOON...INTO NORTHWEST ARKANSAS
TONIGHT AND UP INTO THE OHIO RIVER VALLEY BY WEDNESDAY.
MEANWHILE...AN UPPER LEVEL TROUGH WILL BECOME NEGATIVELY TILTED
AS IT MOVES INTO THE MIDDLE AND LOWER MISSISSIPPI VALLEYS TONIGHT.
THE ATMOSPHERE IS EXPECTED TO RECOVER AND DESTABILIZE ONCE AGAIN
BY THIS AFTERNOON INTO TONIGHT. MODERATELY STEEP TO STEEP 700-500
MB LAYER MID LEVEL LAPSE RATES...0-6 KM BULK SHEAR VALUES BETWEEN
40 TO 50 KTS...SURFACE BASED CAPE VALUES BETWEEN 1500-2500 J/KG
ESPECIALLY DURING THE LATE AFTERNOON INTO THE EARLY
EVENING...NEARLY UNIDIRECTIONAL WINDS ALOFT...AND FAVORABLE UPPER
LEVEL DIVERGENCE PRODUCED BY THE LEFT EXIT REGION OF AN UPPER
LEVEL JET STREAK SUGGEST THE CONVECTIVE ACTIVITY WILL BE MOSTLY IN
THE FORM OF A LINE AS IT MOVES ACROSS THE MID SOUTH TONIGHT. THE
PRIMARY SEVERE WEATHER THREATS WILL BE LARGE HAIL AND DAMAGING
WINDS WITH ANY THUNDERSTORMS THAT REACH SEVERE LIMITS. A POTENTIAL
WILL ALSO EXIST FOR PERHAPS A TORNADO OR TWO EMBEDDED WITHIN THE
LINE AS IT MOVES ACROSS THE AREA. LOCALIZED FLASH FLOODING FROM
HEAVY RAINFALL WILL BE POSSIBLE AS PRECIPITABLE WATER VALUES WILL
RANGE FROM 1.5 TO 2 INCHES. WILL CONTINUE TO MONITOR TRENDS AND
CONSIDER THE POTENTIAL FOR A FLASH FLOOD WATCH MAINLY WEST OF THE
MISSISSIPPI RIVER TODAY AND TONIGHT IF SHORT TERM TRENDS SHOW AN
INCREASING POTENTIAL. WILL HIGHLIGHT SEVERE WEATHER THREATS IN THE
HAZARDOUS WEATHER OUTLOOK.

CHANCES FOR SHOWERS AND THUNDERSTORMS WILL PERSIST INTO WEDNESDAY
AS THE COLD FRONT MOVES THROUGH THE MID SOUTH AND GRADUALLY TAPER
OFF INTO WEDNESDAY NIGHT.

LONG TERM...(THURSDAY THROUGH MEMORIAL DAY)...LATEST LONG TERM
MODEL TRENDS INDICATE ANOTHER FRONT WILL MOVE THROUGH THE LOWER
MISSISSIPPI VALLEY THURSDAY. A POTENTIAL WILL EXIST FOR ADDITIONAL
SHOWERS AND THUNDERSTORMS TO DEVELOP BUT OVERALL CONFIDENCE IN
COVERAGE REMAINS LOW. HIGH PRESSURE IS EXPECTED TO BUILD INTO THE
MID SOUTH FOR THURSDAY NIGHT INTO FRIDAY WITH SLIGHTLY COOLER AIR
TEMPORARILY RETURNING BACK TO THE FORECAST AREA. LONG TERM MODELS
REMAIN IN DISAGREEMENT WITH THE OVERALL SYNOPTIC PATTERN AS THE
COLD FRONT RETURNS NORTH AS A WARM FRONT THIS WEEKEND INTO EARLY
NEXT WEEK. THE GFS REMAINS THE DRIER OF THE SOLUTIONS WITH THE
ECMWF SUGGESTING SEVERAL CHANCES FOR SHOWERS AND THUNDERSTORMS
ESPECIALLY ALONG AND NORTH OF I-40 FOR THIS WEEKEND INTO MEMORIAL
DAY. HAVE OPTED TO LEAVE POPS OUT OF THE FORECAST UNTIL MODELS
COME INTO BETTER CONSENSUS.

CJC

.AVIATION...
18Z TAF CYCLE

COMPLEX WEATHER PATTERN FOR THIS AFTERNOON AND EVENING. ONGOING
CONVECTION..MAINLY OVER NORTH MISSISSIPPI AT THIS TIME..WILL
CONTINUE TO DEVELOP AND BRIEFLY AFFECT TERMINALS THIS AFTERNOON.
WINDS OUT OF THE SOUTH AT AROUND 10KTS ARE EXPECTED AT ALL SITES
THIS AFTERNOON...WITH SOME BRIEF GUSTY WINDS GENERATED BY NEARBY
TS. OVERNIGHT..EXPECT THUNDERSTORMS TO INCREASE IN COVERAGE AND
MOVE FROM WEST TO EAST WITH STRONG WIND GUSTS TO 20KT POSSIBLE.
THUNDERSTORMS WILL MOVE EAST OF THE MIDSOUTH BETWEEN 10-12UTC
WITH ADDITIONAL SHOWERS EXPECTED THROUGH THE MORNING.

SAK

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  70  84  65  82 /  80  50  10  20
MKL  68  82  63  81 /  70  50  10  20
JBR  66  82  62  82 /  90  30  10  20
TUP  68  83  65  86 /  60  60  10  20

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&
Hazardous weather outlook, May 21, 7:22 AM CDT, 7 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
722 AM CDT TUE MAY 21 2013

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-221300-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
722 AM CDT TUE MAY 21 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS THE ENTIRE
MID SOUTH TODAY AND TONIGHT. A FEW STRONG TO SEVERE THUNDERSTORMS
ARE POSSIBLE THIS MORNING WITH HAIL AND DAMAGING WINDS AS THE
PREDOMINANT SEVERE WEATHER THREATS. A GREATER THREAT FOR SEVERE
THUNDERSTORMS IS EXPECTED LATE THIS AFTERNOON AND TONIGHT AS A
STRONG AREA OF LOW PRESSURE MOVES INTO THE LOWER MISSISSIPPI VALLEY.
LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY SEVERE WEATHER
THREATS ALONG WITH A SECONDARY POTENTIAL FOR PERHAPS A TORNADO.
LOCALIZED FLASH FLOODING FROM HEAVY RAINFALL WILL ALSO BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGERS MAY BE NEEDED IN
SUPPORT OF SEVERE WEATHER OPERATIONS TODAY AND TONIGHT.

In the hours before

Special weather statement, May 21, 11:17 AM CDT, 3 hours 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1117 AM CDT TUE MAY 21 2013

TNZ054-055-092-211700-
DECATUR TN-HARDIN TN-HENDERSON TN-
1117 AM CDT TUE MAY 21 2013

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL NOON CDT FOR...

  DECATUR COUNTY IN TENNESSEE...
  HARDIN COUNTY IN SOUTHWEST TENNESSEE...
  EASTERN HENDERSON COUNTY IN SOUTHWEST TENNESSEE...

A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED 7 MILES SOUTH OF DECATURVILLE AT 1117 AM
CDT...MOVING NORTHEAST AT 25 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING WILL
OCCUR WITH THIS  THUNDERSTORM.

PEOPLE IN DECATUR...HARDIN AND HENDERSON COUNTIES...INCLUDING
LOCATIONS NEAR NATCHEZ TRACE STATE FOREST...NATCHEZ TRACE STATE
PARK...PICKWICK LANDING STATE PARK AND SAVANNAH...SHOULD MONITOR THIS
STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT ALSO INCLUDES PIN OAK
LAKE.

&&

LAT...LON 3538 8801 3531 8801 3529 8797 3501 8798
      3500 8838 3560 8835 3582 8828 3581 8818
      3585 8817 3585 8805 3582 8802 3581 8796
      3571 8803 3568 8801 3560 8802 3550 8797
      3544 8804 3541 8796
TIME...MOT...LOC 1617Z 227DEG 22KT 3552 8805
Local storm report, May 21, 11:48 AM CDT, 3 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1148 AM CDT TUE MAY 21 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     TSTM WND DMG     CARAWAY                 35.76N 90.33W
05/21/2013                   CRAIGHEAD          AR   PUBLIC

            TREES DOWN...LARGE LIMBS...SHED CRUSHED BY TREE.

0715 AM     HAIL             SEDGWICK                35.98N 90.86W
05/21/2013  E0.88 INCH       LAWRENCE           AR   PUBLIC

            ALSO TREE LIMBS DOWN IN THE AREA.

0733 AM     TSTM WND DMG     JONESBORO               35.82N 90.69W
05/21/2013                   CRAIGHEAD          AR   BROADCAST MEDIA

            FRAME-ONLY CONSTRUCTION PROJECT COLLAPSED ON POST ROAD.

0855 AM     HAIL             TROY                    36.34N 89.16W
05/21/2013  E0.50 INCH       OBION              TN   PUBLIC

&&

ZDM
Special weather statement, May 21, 11:57 AM CDT, 3 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1157 AM CDT TUE MAY 21 2013

TNZ092-211745-
HARDIN TN-
1157 AM CDT TUE MAY 21 2013

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 1245 PM CDT FOR...

  HARDIN COUNTY IN SOUTHWEST TENNESSEE...

A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED 5 MILES NORTH OF PICKWICK DAM AT 1157 AM
CDT...MOVING NORTHEAST AT 35 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING WILL
OCCUR WITH THIS  THUNDERSTORM.

PEOPLE IN HARDIN COUNTY...INCLUDING LOCATIONS NEAR PICKWICK LANDING
STATE PARK AND SAVANNAH...SHOULD MONITOR THIS STORM CLOSELY.

&&

LAT...LON 3500 8838 3531 8836 3541 8805 3539 8801
      3536 8800 3531 8801 3529 8797 3501 8798
TIME...MOT...LOC 1657Z 226DEG 31KT 3516 8821
Local storm report, May 21, 12:01 PM CDT, 2 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MEMPHIS TN
1201 PM CDT TUE MAY 21 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0705 AM     HAIL             SEDGWICK                35.98N 90.86W
05/21/2013  E0.88 INCH       LAWRENCE           AR   PUBLIC

            ALSO TREE LIMBS DOWN IN THE AREA.

&&

ZDM
Special weather statement, May 21, 1:38 PM CDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
138 PM CDT TUE MAY 21 2013

MSZ001-211915-
DE SOTO MS-
138 PM CDT TUE MAY 21 2013

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 215 PM CDT FOR...

  EASTERN DESOTO COUNTY IN NORTHWEST MISSISSIPPI...

A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED 4 MILES EAST OF HERNANDO AT 138 PM CDT...
MOVING NORTHEAST AT 20 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING WILL
OCCUR WITH THIS  THUNDERSTORM.

PEOPLE IN DESOTO COUNTY...INCLUDING LOCATIONS NEAR HERNANDO AND OLIVE
BRANCH...SHOULD MONITOR THIS STORM CLOSELY.

&&

LAT...LON 3499 8993 3499 8972 3477 8972 3477 9007
TIME...MOT...LOC 1838Z 210DEG 19KT 3485 8990
Special weather statement, May 21, 1:46 PM CDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
146 PM CDT TUE MAY 21 2013

MSZ009-016-211915-
PRENTISS MS-LEE MS-
146 PM CDT TUE MAY 21 2013

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 215 PM CDT FOR...

  NORTHEASTERN LEE COUNTY IN NORTHEAST MISSISSIPPI...
  PRENTISS COUNTY IN NORTHEAST MISSISSIPPI...

A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED 3 MILES NORTHEAST OF BALDWYN AT 146 PM
CDT...MOVING NORTHEAST AT 25 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING WILL
OCCUR WITH THIS  THUNDERSTORM.

PEOPLE IN LEE AND PRENTISS COUNTIES...INCLUDING LOCATIONS NEAR
BALDWYN AND BOONEVILLE...SHOULD MONITOR THIS STORM CLOSELY.

&&

LAT...LON 3447 8846 3447 8871 3476 8861 3476 8835
      3474 8832
TIME...MOT...LOC 1846Z 217DEG 22KT 3454 8858

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 21, 12:20 AM CDTSpecial Weather StatementMEGRandolph40 min
May 21, 12:45 AM CDTSevere Thunderstorm WarningMEGCraighead, Cross, Poinsett, St. Francis45 min
May 21, 12:47 AM CDTSpecial Weather StatementMEGClay, Greene, Lawrence, Randolph28 min
May 21, 12:51 AM CDTSevere Thunderstorm WarningMEGCraighead, Greene, Lawrence, Randolph39 min
May 21, 1:00 AM CDTSpecial Weather StatementMEGLee45 min
May 21, 1:09 AM CDTSpecial Weather StatementMEGClay51 min
May 21, 1:26 AM CDTSpecial Weather StatementMEGCraighead, Crittenden, Cross, Mississippi, Poinsett, St. Francis49 min
May 21, 1:34 AM CDTSevere Thunderstorm WarningMEGClay, Craighead, Greene, Mississippi41 min
May 21, 1:37 AM CDTSevere Thunderstorm WarningMEGCraighead, Crittenden, Cross, Mississippi, Poinsett, St. Francis38 min
May 21, 1:53 AM CDTSpecial Weather StatementMEGLee52 min
May 21, 2:10 AM CDTSevere Thunderstorm WarningMEGCrittenden, Mississippi50 min
May 21, 6:45 AM CDTSpecial Weather StatementMEGCraighead, Poinsett30 min
May 21, 6:59 AM CDTSpecial Weather StatementMEGGreene31 min
May 21, 7:08 AM CDTSevere Thunderstorm WarningMEGCraighead, Greene, Lawrence, Poinsett52 min
May 21, 7:12 AM CDTSpecial Weather StatementMEGCross48 min
May 21, 7:15 AM CDTSpecial Weather StatementMEGClay, Greene45 min
May 21, 7:27 AM CDTSevere Thunderstorm WarningMEGClay, Greene, Randolph48 min
May 21, 7:43 AM CDTSevere Thunderstorm WarningMEGGreene, Mississippi47 min
May 21, 7:58 AM CDTSpecial Weather StatementMEGCross47 min
May 21, 8:20 AM CDTSpecial Weather StatementMEGCrittenden55 min
May 21, 8:32 AM CDTSpecial Weather StatementMEGMississippi43 min
May 21, 11:10 AM CDTRiver Flood AdvisoryMEGMississippi45 hr
May 21, 3:05 PM CDTSevere Thunderstorm WarningMEGCraighead, Mississippi, Poinsett40 min
May 21, 3:20 PM CDTTornado WarningMEGPoinsett25 min
May 21, 3:23 PM CDTSevere Thunderstorm WarningMEGCross, Poinsett, St. Francis37 min
May 21, 3:34 PM CDTSevere Thunderstorm WarningMEGCrittenden, Cross, Lee, St. Francis41 min
May 21, 3:44 PM CDTSevere Thunderstorm WarningMEGCraighead, Mississippi, Poinsett46 min
May 21, 4:09 PM CDTSevere Thunderstorm WarningMEGCrittenden, Mississippi, Poinsett51 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.